Thunderstorm Wind, Jefferson
- When
- August 13, 2:45 PM EST
- Where
- Jefferson County, Brockway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.250, -78.800
Many trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 13, 1:36 PM EST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 236 PM EDT SAT AUG 13 2005 .AVIATION... PROBLEM OVR THE NXT 24 HRS WL BE INCRSD TSRA CHC AS CDFNT SAGS INTO THE PIT CWA. TDA SCT TSRA WL DVLP IN THE WARM SECTOR AHEAD OF THE FRONT WITH LCL IFR CONDITIONS AND WIND SHEAR BECOMING MORE WIDESPREAD DURING THE EVE FOR PORTS TO THE NORTH OF PIT AS THE FRONT APPRCHES THAT AREA. HAVE ALLOWED FOR OVRNGT BREAK WITH TSRA BACK IN THE TAFS AFTR DAYBREAK TO CONINCIDE WITH PROG OF ACTUAL FRONTAL APPRCH. && SHORT TERM (TONIGHT THROUGH SUNDAY)... SCT TSRA CONT TO DVLP IN THE AFTN HEAT AS RIDGE BREAKS DOWN IN ADVN OF CDFNT STRETCHING ACRS NRN OH AND EXTREME NWRN PA. LOW PRESSURE ADVG UP THE OH VALLEY...ALNG THE BNDRY EXPECTED TO HOLD THE FRONT STATIONARY WITH TSRA CONTG INTO THE EVE AS PER GFS SOLN. HAVE HELD WIDESPREAD LIKELY POPS FOR THE NRN ZONES ALNG THE FRONT AND FOR SUN...WHEN GFS PROGS FRONT TO ACTUALLY PENETRATE INTO THE MIDDLE OF THE CWA..SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... && .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)... SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT PUSHES SOUTH ON MONDAY BRINGING A BREAK IN THE PRCIPITATION FOR A DAY OR SO. THE FRONT WILL RETURN ON WEDNESDAY AS A WARM FRONT. THIS WILL LEAD TO MORE SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WHEN A STRONG COLD FRONT MOVES ACROSS THE REGION. THE ONLY BREAK WILL BE ON THUSDAY MORNING WHEN THE AREA WILL BE IN THE WARM SECTOR. SCATTERED AFTERNOON STORMS ON THURSDAY WILL POP UP IN THE HOT...HUMID AIRMASS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 505 AM EDT SAT AUG 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140904- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 505 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP BY LATER TODAY AND TONIGHT. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The State College radar (KCCX), 76 km away, was scanning. The volume nearest the first event began at 19:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
Many trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471011.